MAUDE Adverse Event Report: TUSKER MEDICAL INC. TULA TDS 1.14 GROMMET; TYMPANOSTOMY TUBE DELIVERY PRODUCT WITH DRUG

TUSKER MEDICAL INC. TULA TDS 1.14 GROMMET; TYMPANOSTOMY TUBE DELIVERY PRODUCT WITH DRUG
Catalog Number TDS114G
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during a tympanostomy procedure, the tula delivery system could not be successfully deployed.The failure occurred in a cleft patient that had very small and undeveloped anatomy.The eardrum was angled so it was not possible to get direct apposition of the tds device for a successful deployment.After 2 attempts on the same ear using a unilateral kit, the procedure was aborted.Revision surgery in the or was scheduled.The outcome is unknown.
 
Additional Manufacturer Narrative
H11: correction in b5 and h6 (health effect - impact code).
 
Event or Problem Description
It was reported that during a tympanostomy procedure, the tula delivery system could not be successfully deployed.The failure occurred in a cleft patient that had very small and undeveloped anatomy.The eardrum was angled so it was not possible to get direct apposition of the tds device for a successful deployment.After 2 attempts on the same ear using a unilateral kit, the procedure was aborted.A surgery in the or was scheduled.The outcome is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H10 h3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.Insufficient product information was available therefore a manufacturing record review could not be performed.A complaint history review found no similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical evaluation was performed and concluded based on the available information no further action is required at this time.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
TULA TDS 1.14 GROMMET
Common Device Name
TYMPANOSTOMY TUBE DELIVERY PRODUCT WITH DRUG
Manufacturer (Section D)
TUSKER MEDICAL INC.
155 jefferson drive
menlo park CA 94025
Manufacturer (Section G)
TUSKER MEDICAL INC.
155 jefferson drive
menlo park CA 94025
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17410474
Report Number3012130335-2023-00001
Device Sequence Number12548860
Product Code QJA
UDI-Device Identifier00840128600047
UDI-Public840128600047
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P190016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTDS114G
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/06/2023
09/08/2023
Initial Report FDA Received Date07/27/2023
Supplement Report FDA Received Date08/03/2023
09/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown